Anyone have Akathisia after taking Vraylar?
Hello…Started Vraylar and after appx 2 weeks started feeling real jittery like my legs had to move and was crawling out of my skin.
I have probably walked and paced 20 mi last two days.
Doc said akathisia
And he called me in Benztropine twice a day and i already take .05 mg of klonopin at bedtime.
I stopped Vraylar per doctors instruction.
I can sit for a few minutes and my legs just shake and i have to move them.
When i cant take it i pace for awhile.
Havent slept in 2 days.
Even started B6 vitamin after some research.
Question is…How long can i expect this to last being on Vraylar only a couple weeks?
I remember years ago i went to hosp and was givin Reglan and it did this to me as well.
This is worse though.
I am scared as i hear of people having it weeks after stopping.
I am also scared now of trying a new med and i have been on a bunch and nothing works .
This is torture not sleeping and needing to move just to cope.
Anybody else here experience this and any tricks to help till it stops?
Interested in more discussions like this? Go to the Brain & Nervous System Support Group.
Hello @da69. I can understand your concern, and it appears your symptoms could last up to 4 weeks after stopping the drug, so you are potentially to the halfway point. Since this is a drug typically prescribed as an antipsychotic, you will notice I have also added this to the Depression and Anxiety Support Group so that other members may more easily find it as well. In addition, I edited the title for the same reason.
You said you've looked into B6, and I wonder if you have also looked into magnesium, as both are known to be helpful? Epsom salt baths may also help reduce your symptoms.
Yes i am taking 500mg of magnesium at night….I am getting better…I can at least sit for a bit now.
warm baths do help.
a weighted heating pad across my legs has helped.
It is just my legs now instead of my arms and legs.
You better believe i will not take any med going forward if Akathisia is at all a possible side effect.
Akathisia is pure torture.
Thank you for the Reply…Greatly appreciated.
Hi there. I hope you are doing better. I was wondering if you could elaborate a little more on your experience with akathesia and Vraylar. You mentioned it started about two weeks in? Prior to the two weeks, were you having any side effects?
I have been quite restless since starting a few weeks ago, and I'm worried about it worsening into full akathesia. Thank you.
It pretty much hit me all at once one night.
My legs were restless and was tossing around in bed.
The next morning i could not stop moving.
So i paced and walked for 2 for two days until i could finally sit for a bit and it slowly decreased.
thankfully i was only on it for two weeks so i recovered pretty quick.
I had no other side effects and wasnt on it long enough
to find out if it was going to help.
Some meds work for some people and not for others